Chat and Community Forums Closed

Due to the popularity of social media, we have seen decreasing engagement on our forums and chat. Please know we want to keep talking to you about epilepsy, seizures, and what you need. We want to stay connected with you.

Community Forum

Anyone Else? Hoping for some insight maybe an answer to all of this...

Hi everyone! I finally have become more comfortable and also curious if there are others out there who have possible had a similar experience as mine...

In January of 2014 I was diagnosed with simple partial temporal lobe seizures. Prior to my seizure diagnosis I had also been diagnosed with hypothyroidism as well as anxiety and depression. In August of 2013 I began taking medication for hypothyroidism (Levothyroxine) and depression/anxiety (Viibryd). A month after being on both of these medications and gradually increasing my dose of Viibryd to 40 mg I began to have strange neurological symptoms (blurry/brief loss of vision, zap/electrical like feelings, shooting electrical sensation down my arms, as well as numbness/tingling and general weakness especially in my arms). These symptoms would last for a few seconds, were often occurring after looking at screens (phone/laptop) or at night and I would feel EXHAUSTED after. If i forgot to take my Viibryd sometimes these would be worse and I also would sleep throughout the entire day feeling exhausted and unable to function. My psychiatrist lowered my Viibryd to 20 mg and I noticed the symptoms began to decrease but were still present.... I finally convinced my family and other doctors for a referral to a neurologist where an EEG revealed simple partial temporal lobe seizures and I added my third new medication to my day in a 6 month window.... It has been four years and I am still taking Viibryd at 10mg for my anxiety, Levothyroxine, AND Vimpat for seizures as well as two other medications daily. I am curious if anyone has taken Viibryd and had a similar experience? Or if there is any information in regards to thyroid hormones and seizures. I just find it so strange that I began having these seizures after starting both of these medications (Viibryd and Levothyroxine). At the start of 2013 I was not on a single daily medication, and by the end I had added 4.

Comments

I haven't taken Viibryd

I haven't taken Viibryd before, but I do know that there are some medications that have side effects of seizures and can cause people to start having them. It's very common in antidepressants, which is why in some cases they'll prescribe seizure medication in addition to them. It is also possible that you've had a seizure or two in the past and never even realized it. Check and read all side effects and warnings, if seizures is listed then it's definitely the meds. I'm probably saying stuff you already knew though since i'm not too educated on the subject

I am not the one with

I am not the one with epilepsy, but I just weaned myself off of Viibryd because if I missed a does by several hours, I began to feel like I was coming apart. It has a short half-life, so it gets out of your system quickly. My daughter is the one with epilepsy.  We have a blog.http://seizuremamaandrose.org

Our Mission

The mission of the Epilepsy Foundation is to lead the fight to overcome the challenges of living with epilepsy and to accelerate therapies to stop seizures, find cures, and save lives.

 
24/7 helpline
P